Volume 16, 2012
|Page(s)||86 - 96|
|Published online||02 July 2012|
Exponential deficiency of convolutions of densities∗
Department of Mathematical Sciences, Michigan Technological University, Houghton, 49931 Michigan, USA
Received: 17 June 2009
Revised: 17 February 2010
If a probability density p(x) (x ∈ ℝk) is bounded and R(t) := ∫e〈x, tu〉p(x)dx < ∞ for some linear functional u and all t ∈ (0,1), then, for each t ∈ (0,1) and all large enough n, the n-fold convolution of the t-tilted density := e〈x, tu〉p(x)/R(t) is bounded. This is a corollary of a general, “non-i.i.d.” result, which is also shown to enjoy a certain optimality property. Such results and their corollaries stated in terms of the absolute integrability of the corresponding characteristic functions are useful for saddle-point approximations.
Mathematics Subject Classification: 60E05 / 60E10 / 60F10 / 62E20 / 60E15
Key words: Probability density / saddle-point approximation / sums of independent random variables/vectors / convolution / exponential integrability / boundedness / exponential tilting / exponential families / absolute integrability / characteristic functions
© EDP Sciences, SMAI, 2012
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.